Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffering from persistant fever. Feeling unbalanced while walking. Is this due to hormones defection?

User rating for this question
Answered by

Practicing since : 2002
Answered : 52 Questions
I'm 75 years old, hadn't any chronic diseases but a prostate inflammation and prostate was surgically reduced twice years ago, now suffering from persistant fever 38-38.5 C two months ago accompanied by general weakness and fatigue, also sodium and potassium decrease (2.9 k, 119 na). sometimes temp. decreases for hours or complete day but when it comes again it comes with dizziness or unbalancing in walking may due to falling and uncontrollable and frequent urine quantities; sometimes large quantities, with temporarly hypertension goes with giving some releases. we made much analysis for blood pictures and cultures, urine analysis and culture, renal functions, liver functions, lipid profile, and some viruses ( Cytomegalo virus- Epstein Barr Virus ) all are normal but with MRI on brain we found some lacunar brain infarctions due to aging and doctors expected that it has no relation with his late fever and uncontrollable urination. please advise for any possible diagnosis or requested analysis. do you think about hormones defection???
Posted Sat, 13 Oct 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Anantharaman 8 hours later

Thanks for writing in.

I have read through the details provided with diligence and what you apparently to have is fever and probably urinary tract symptoms with negative urine cultures. Clinically your symptoms appear like a urinary tract infection - given the history of prostate surgery it is highly likely.

Chronic prostatitis could present like this and the cultures could be negative because the infection is slightly XXXXXX seated. You need an evaluation by urologist.

Therefore if you haven't consulted an urologist yet, please consider visiting one.

There is no clear explanation for the low sodium and potassium; at your age if you are taking any diuretics to lower blood pressures, then that could be the cause for these abnormalities.

Regarding endocrine problems causing such symptoms there are only 2 possibilities
1) Thyroiditis -Please get a T3, T4 and TSH levels checked to rule this out.
2) Adrenal insufficiency - this is less likely though because you have low potassium; the condition is associated with high potassium. You could get a morning cortisol - taken between 8AM and 9AM to rule this out.

Hope this helps. Let me know if you have other enquiries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor